Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Feb 18, 2021, 6:08 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2021, 6:08 AM EST (11:08 UTC)
- Expired
- Feb 18, 2021, 8:15 AM EST
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WHUS52 KTAE 181108
SMWTAE
GMZ750-770-181315-
/O.NEW.KTAE.MA.W.0039.210218T1108Z-210218T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
508 AM CST Thu Feb 18 2021
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Mexico Beach out
20 NM...
Waters from Okaloosa-Walton County Line to Mexico Beach from 20 to
60 NM...
* Until 715 AM CST.
* At 508 AM CST, severe thunderstorms capable of producing
waterspouts were located along a line extending from 13 nm
southeast of Panama City Beach to 70 nm south of Okaloosa Deep
Water Reef, moving northeast at 35 knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels...and create suddenly higher waves. Make sure all
on board are in a secure location and wearing life
jackets. Expect wind gusts in excess of 34
knots...suddenly higher waves...frequent lightning...and
heavy downpours. Make sure all on board are wearing life
jackets.
* Locations impacted include...
Panama City Beach, Laguna Beach, Mexico Beach, Sandestin, Miramar
Beach and Santa Rosa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for the Panhandle
of Florida...and the adjacent coastal waters.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
A Tornado Watch remains in effect until 800 AM CST for the Panhandle
of Florida...and the adjacent coastal waters.
LAT...LON 3038 8628 3025 8590 3037 8585 3037 8575
3031 8570 3038 8560 3038 8556 3032 8547
3023 8551 3019 8560 3018 8546 3013 8537
3006 8534 2999 8540 2994 8536 2883 8594
2901 8620 2925 8640 3038 8640
TIME...MOT...LOC 1108Z 223DEG 33KT 3006 8565 2883 8680
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Feb 18, 2:14 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 18, 2:14 AM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
214 AM EST Thu Feb 18 2021
.NEAR TERM [Through Tonight]...
The central CONUS longwave trough will gradually make eastward
progress today, forcing a frontal system into the Tri-State region.
The shortwave responsible for cyclogenesis in the western Gulf is
moving through the Midwest this morning, with an associated surface
boundary draped down the Appalachians to the surface low near the
mouth of the Mississippi. Late this afternoon through the overnight
hours, another shortwave will rotate through the base of the trough
and provide support for anafrontal rain and possibly elevated
thunderstorms before eventually forcing the entire frontal system
out of the region on Friday.
VAD wind data support model analysis of a large low-level jet across
the southeast associated with the surface low and latent-heat
release along the aforementioned boundary. For the moment, low-level
winds are backed ahead of the approaching surface low, but are
forecast to quickly transition to a more uni-directional regime
through the column as the low pulls northeast and the surface
boundary temporarily stalls across the region waiting on the arrival
of the secondary shortwave. This set-up would favor a greater
tornado potential this morning, followed by a greater threat for
damaging winds later this afternoon. This morning's convection will
have to fight the nocturnal inversion as it moves inland along the
Panhandle coast - at least until the airmass modifies enough to
support surface based convection. Nonetheless, isolated to scattered
storms will carry the potential for a tornado or damaging winds this
morning, especially along the immediate coast. Then, towards the
afternoon the threat for severe weather will spread inland and
transition to more of a damaging wind and possible hail potential,
with the overall severe potential lowering through the day.
Patches of rain will continue through the night associated with the
second wave, with slowly cooling temperatures behind the front.
Expect overnight lows to fall into the lower 40s across southeast
Alabama, but remain in the lower 60s in the extreme southeast Big
Bend.
.SHORT TERM [Friday Through Saturday]...
In the upper levels, a trough will move through the region Friday
and Friday night. On Saturday, nearly zonal flow will be in place.
At the surface, a cold front will be just southeast of the region
Friday morning. High pressure and a cool, dry air mass will move in
Friday afternoon/evening. Rain will linger behind the frontal
boundary Friday morning, especially east of a line from Albany,
Georgia to Tallahassee. By Friday afternoon, rain will be confined
to the Eastern Big Bend Counties and clouds will begin to clear out
in the west. POPs will be near zero Friday night and Saturday with
clear/sunny skies. Highs will be mainly in the 50s Friday and
Saturday. Lows Friday night will be in the 30s with freezing temps
expected for Southeast Alabama, Panhandle Florida (away from the
immediate coast), and much of Southwest Georgia.
.LONG TERM [Saturday Night Through Thursday]...
In the upper levels, nearly zonal flow will be over the region until
a shortwave moves through on Monday night. Nearly zonal flow will
return midweek and a ridge will build in late in the week. At the
surface, high pressure will be over the region Sunday. Southerly low
level flow will return on Sunday and another cold front will move
through on Monday. This weak cold front will likely be a dry frontal
passage with only a slight chance of rain forecast. Otherwise, this
forecast period will be dry. Highs will be in the 60s. Lows will be
in the 30s and 40s.
&&
.AVIATION...
[Through 06Z Friday]
Conditions will deteriorate to IFR/LIFR through the night, with
light rain or drizzle for most areas. Near sunrise, a line of
thunderstorms will near ECP and DHN and then move eastward through
the day. Behind this line a band of rain and possibly a few
thunderstorms will fill in and move east behind the initial line
through the remainder of the afternoon and evening hours. VFR is not
forecast during the TAF period.
&&
.MARINE...
Strong southerly winds will become northerly tonight as a cold front
moves through the region. A Small Craft Advisory is in effect until
Saturday morning. This weekend winds will be moderate and northerly
on Saturday and easterly on Sunday. Strong to severe storms will be
possible today. Dry weather is expected next week.
&&
.FIRE WEATHER...
Once the rain comes to an end on Friday, dry conditions will prevail
through the weekend. Red Flag conditions are not expected,
however.
&&
.HYDROLOGY...
Most local rivers are rising and many are in action or flood stage.
The Apalachicola River near Blountstown is in flood stage. The
Ochlockonee River is in minor flood stage near Thomasville and
Havana and in moderate flood stage near Concord. The Withlacoochee
River is in flood stage near Valdosta, Quitman and Foxborough.
Another slow moving system will bring rain (heavy at times) Thursday
through Friday morning. Forecast rainfall totals through Friday are
1 to 2.5 inches but stronger storms will produce locally higher
amounts up to 3 to 4 inches. River flooding will likely be worse by
this weekend. A Flash Flood Watch is in effect for all of the
Southwest Georgia Counties.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 49 57 33 58 / 80 80 50 0 0
Panama City 70 46 56 34 58 / 90 80 20 0 0
Dothan 66 41 52 29 55 / 80 70 20 0 0
Albany 70 45 54 31 55 / 90 90 40 0 0
Valdosta 76 49 56 34 56 / 70 80 60 0 0
Cross City 78 57 64 36 61 / 30 70 70 0 0
Apalachicola 69 49 57 36 58 / 70 70 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Friday morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...None.
GM...Small Craft Advisory until 7 AM EST /6 AM CST/ Saturday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Small Craft Advisory until 10 PM EST this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...Harrigan
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:06 AM EST | Special Marine Warning | TAE | 84 min | |
| Feb 18, 4:20 AM EST | Special Marine Warning | TAE | 115 min | |
| Feb 18, 7:43 AM EST | Special Weather Statement | TAE | Bay | 47 min |
| Feb 18, 8:06 AM EST | Special Marine Warning | TAE | 84 min | |
| Feb 18, 8:30 AM EST | Special Weather Statement | TAE | Calhoun | 45 min |
| Feb 18, 11:33 AM EST | Special Marine Warning | TAE | 57 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.